What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 2, 7:40 PM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 2, 7:40 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
840 PM EDT Sun Jun 2 2019
.SYNOPSIS...
A cold front crosses the area tonight. High pressure builds into
the region from the north Monday, then pushes offshore Tuesday.
A trof of low pressure develops east of the mountains Wednesday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 315 PM EDT Sunday...
Convection expected to expand in both coverage and intensity across
the north over the next few hrs ahead of the apprchg cold front that
is still west of the mts.
SLIGT risk continues across the north where the latest high res
data suggests an organized line that tracks ese across the VA nrn
neck and lwr MD ern shore by erly eve. This is probably the area
which has the greatest svr risk. Current convection firing up
across the se along old outflow / moisture bndrys shud remain sct
and pulsey in nature over the next few hrs.
CHC/likely PoPs this eve shift toward the coast after midnite behind
the fropa. Winds shift to the NNW with decreasing clouds late. Lows
mid 50s NW to mid-upr 60s SE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
As of 315 PM EDT Sunday...
Turn off the A/C and open the windows Mon/Tues as Canadian high
pressure slowly sinks se across the Mid Atlantic region Mon night
before pushing offshore Tues. This results in a cooler/less humid
airmass under fair to pt cldy skies. Highs both Mon/Tue 75-80. Cool
Mon nite with lows mid 40s-lwr 50s except mid 50s sern beaches.
Warmer Tue nite due to a return SW flow. Lows upr 50s-mid 60s.
Models show increasing moisture along a lee trof Wed as the next
convective complex apprchs in the NW flow aloft. This results in
sct convection throughout the day (limiting thunder to the aftrn).
Will carry chc PoPs for now with highs 80-85.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 400 PM EDT Sunday...
Upper ridge builds back into GA/FL by late week, while a weak
srn steam shortwave moves from the Rockies to the Plains. The
sfc high becomes anchored well offshore of the region from mid-
late next week. This will put our region in SW flow at the sfc.
Our area will be in the middle of a upper NW flow to the north
and an upper SW to the south as the upper low moves over TN and
a trough dives south out of Canada into the NE. Looks like a
wedge will develop as a sfc high pressure system moves in from
the NE with a stationary front in the area. This will be the
focus for several rounds of showers and thunderstorms through
the extended.
As a result, temperatures high temperatures will be lower with
highs in the upper 70s to low 80s. Lows will range from the
upper 60s to the low 70s.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 800 PM EDT Sunday...
Cold front is approaching the northern parts of the cwa with
scattered thunderstorms along it. Therefore a TEMPO group was
added to KSBY and KRIC for thunderstorms this evening.
Thunderstorms were left out at KORF/KPH/KECG but SHRA was added
for KORF and KPHF tonight. Beside in a thunderstorm/heavy
shower, VFR condition will prevail through the night with BKN
CIGs around 6000-10000ft. Behind the cold front, skies will
clear as high pressue moves in early Monday morning. Winds will
turn from the SSE 5-10 kt to N 10-15 kt (may gust to 20kt during
Monday afternoon) behind the front.
Outlook...Cold front moves S of the terminals by 12z Mon. Winds
turn to the N-NW behind the cold front (w/ gusts to 20 kt
during the day on Mon...especially near the coast. VFR/dry
conditions expected from Mon-Tue.
&&
.MARINE...
As of 400 PM EDT Sunday...
Check of afternoon marine observations shows increasing southwesterly
winds ~10-15 knots with gusts approaching 20 knots, especially
across the northern coastal waters and at elevated sensors on
the eastern Ches Bay. Waves in the Bay are 1-2 ft while seas
offshore are generally around 3 ft.
The pressure gradient will continue to tighten through the remainder
of the afternoon and into the evening as a trough of low
pressure and an associated cold front approach the area from the
NW. A few strong to potentially severe storms are possible this
evening ahead of the approaching boundary. Winds should
generally stay just below SCA criteria in SW flow this evening.
Waves remain 1-2 ft with seas building to 3-4 ft across the
northern offshore zones. The cold front will cross the waters
late tonight with increasing 15-20 knot NW winds in its wake.
SCA headlines remain in effect for the Bay and Currituck Sound
from late tonight through Monday afternoon. Wave guidance
continues to show sub-SCA waves of 2-3 ft in the Bay and seas
3-4 ft offshore in northwesterly flow, so will hold off on any
SCA headlines for the offshore zones with this forecast package.
Winds then diminish gradually Mon aftn and night as cool high
pressure currently over the northern/central plains builds over
the region. Low-level flow veers around to the SW and S later
Tue and Wed, as the sfc high slides offshore. Southwesterly flow
will increase ahead of another front late Wednesday with seas
building into SCA territory across the northern coastal waters.
&&
.CLIMATE...
As of 945 PM EDT Saturday...
After a slightly cooler than average March, both April and May
were much warmer than average across the area. Rankings for May
and for meteorological spring are listed below at our main
climate sites:
* May 2019 Avg Temperature & Rankings:
* Site........Avg Temp..(Dep)..(Rank).........Warmest (Yr)
* Richmond: 72.7 F (+6.3) (3rd warmest) 73.4 (2018)
* Norfolk: 73.7 F (+7.1) (#1 warmest) (2019)
* Salisbury: 68.5 F (+5.9) (6th warmest) 70.2 (1944)
* Eliz City: 74.5 F (+7.7) (#1 warmest) (2019)
* Spring (Mar/Apr/May) 2019 Avg Temperature & Rankings:
* Site........Avg Temp..(Dep)..(Rank).........Warmest (Yr)
* Richmond: 60.7 F (+3.0) (6th warmest) 62.4 (2012)
* Norfolk: 62.4 F (+4.3) (3rd warmest) 63.4 (2012)
* Salisbury: 57.2 F (+3.2) (7th warmest) 59.8 (2012)
* Eliz City: 63.0 F (+3.3) (3rd warmest) 65.0 (2012)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 4 AM to 4 PM EDT Monday for
ANZ630>632-634.
Small Craft Advisory from 6 AM to 4 PM EDT Monday for ANZ633.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...CP
AVIATION...CP
MARINE...MAM/RHR
CLIMATE...Hazardous weather outlook, Jun 2, 2:18 PM EST, 9 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
318 PM EDT Sun Jun 2 2019
MDZ021>025-VAZ048-062-064-075>078-509>512-517-519-521-522-031930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Goochland-Caroline-Westmoreland-Richmond-Northumberland-
Lancaster-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western King William-Western King and Queen-
Western Essex-Eastern Essex-
318 PM EDT Sun Jun 2 2019
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.
.DAY ONE...Tonight.
There is a slight risk for severe thunderstorms tonight. The main
threats will be damaging winds, large hail, and frequent lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
NCZ012>017-030>032-102-VAZ060-061-065>069-079>090-092-093-095>100-
513>516-518-520-523>525-031930-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Eastern King William-Eastern King and Queen-York-Newport News-
Hampton/Poquoson-
318 PM EDT Sun Jun 2 2019
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Tonight.
There is a marginal risk for severe thunderstorms tonight. Storms
may be accompanied by strong wind gusts, hail, and frequent lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 2, 10:11 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1111 PM EDT SUN JUN 2 2019
VAZ068-513-514-030400-
Western Chesterfield-Amelia-Eastern Chesterfield (Including Col.
Heights)-
1111 PM EDT SUN JUN 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHESTERFIELD AND
SOUTHEASTERN AMELIA COUNTIES...
At 1111 PM EDT, a strong thunderstorm was located near Scotts Fork,
or near Mannboro, moving east at 30 mph.
Wind gusts in excess of 30 mph and half inch hail are possible with
this storm.
Locations impacted include...
Mannboro, Chester, Scotts Fork, Chesterfield Court House, Matoaca,
Chesterfield, Pocahontas State Park, Skinquarter, Beach, Winterpock
and Winterham.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3746 7750 3746 7747 3723 7745 3724 7758
3727 7761 3727 7765 3724 7766 3726 7796
3736 7796
TIME...MOT...LOC 0311Z 265DEG 27KT 3733 7784
EISpecial weather statement, Jun 2, 10:16 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1116 PM EDT SUN JUN 2 2019
VAZ075>077-521-030345-
Richmond-Westmoreland-Northumberland-Western Essex-
1116 PM EDT SUN JUN 2 2019
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHERN
NORTHUMBERLAND...RICHMOND AND WESTMORELAND COUNTIES...
At 1116 PM EDT, thunderstorms with heavy rain were located along a
line extending from Saint Clements Bay to near Sharps. Movement was
northeast at 35 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
these storms.
Locations impacted include...
Warsaw, Montross, Callao, Kinsale, Newland, Coles Point, Hague,
Lewisetta, Heathsville, Farnham, Haynesville, Westmoreland, Currioman
Landing, Lottsburg, Threeway, Avalon, Mount Holly, Edwardsville,
Stratford Hall and Tidewater.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3816 7684 3817 7677 3815 7661 3811 7660
3807 7653 3803 7651 3802 7647 3797 7641
3795 7634 3790 7626 3784 7674 3790 7678
3795 7688 3819 7691
TIME...MOT...LOC 0316Z 238DEG 35KT 3825 7676 3789 7671
05Special weather statement, Jun 2, 10:26 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1126 PM EDT SUN JUN 2 2019
VAZ100-030415-
Northampton-
1126 PM EDT SUN JUN 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NORTHAMPTON COUNTY...
At 1125 PM EDT, a strong thunderstorm was located near Nassawadox, or
8 miles south of Exmore, moving east at 20 mph.
Wind gusts in excess of 30 mph and half inch hail are possible with
this storm.
Locations impacted include...
Nassawadox, Eastville, Simpkins, Birdsnest, Machipongo and Smith
Beach.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3739 7565 3730 7571 3732 7603 3744 7601
3749 7580 3747 7580 3749 7578 3750 7572
3749 7573 3747 7572 3750 7570 3751 7571
3752 7566 3750 7569 3749 7567 3751 7564
TIME...MOT...LOC 0325Z 262DEG 19KT 3741 7584
EISpecial weather statement, Jun 2, 10:37 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1137 PM EDT SUN JUN 2 2019
MDZ022>025-030415-
Wicomico-Maryland Beaches-Somerset-Inland Worcester-
1137 PM EDT SUN JUN 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
SOMERSET...SOUTHEASTERN WICOMICO AND WORCESTER COUNTIES...
At 1136 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Parsonsburg to 6 miles southeast of
Fruitland to Princess Anne. Movement was east at 30 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
these storms.
. In addition...Rainfall amounts of up to 1 inch are possible with
these storms.
These storms will be near...
Parsonsburg around 1140 PM EDT.
Pocomoke City and Snow Hill around 1155 PM EDT.
Newark around 1200 AM EDT.
Berlin and Ocean Pines around 1205 AM EDT.
Ocean City and Cape Isle Of Wight around 1215 AM EDT.
Other locations impacted by these storms include Bishop, Boxiron,
Ocean City Municipality, Salisbury-Wicomico, Cokesbury, Goodwill,
Public Landing, Ironshire, Willards and West Ocean City.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3843 7503 3830 7505 3810 7514 3798 7524
3799 7527 3800 7526 3801 7527 3799 7529
3814 7577 3816 7576 3814 7580 3815 7582
3828 7560 3845 7550
TIME...MOT...LOC 0336Z 283DEG 26KT 3839 7546 3827 7554 3819 7567
BROWNSpecial weather statement, Jun 2, 10:49 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1149 PM EDT SUN JUN 2 2019
VAZ068-080>082-513-514-516-030430-
Charles City-Western Chesterfield-Prince George-Dinwiddie-Eastern
Henrico-Amelia-Eastern Chesterfield (Including Col. Heights)-
1149 PM EDT SUN JUN 2 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
CHESTERFIELD...NORTHWESTERN PRINCE GEORGE...NORTHWESTERN CHARLES
CITY...SOUTHEASTERN HENRICO...SOUTHEASTERN AMELIA AND NORTHEASTERN
DINWIDDIE COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY OF
HOPEWELL AND THE CITY OF PETERSBURG...
At 1148 PM EDT, strong thunderstorms were clustered from just
east of Mannboro to near Chester, moving east at 25 mph.
Wind gusts in excess of 30 mph and dime size hail are possible with
this storm.
Locations impacted include...
Petersburg, Hopewell, Colonial Heights, Fort Lee, Virginia State
University, Chester, Prince George, Adkins Store, Garysville,
Matoaca, Sutherland, Ettrick, Jordans Point, Chesterfield Court
House, Bellwood, Wayside, Birchett Estate, Addison, Ammon and Jordan
Point Country Club.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3731 7779 3746 7712 3744 7710 3744 7707
3715 7711 3713 7713 3720 7783 3721 7783
TIME...MOT...LOC 0348Z 270DEG 23KT 3731 7745
EISpecial weather statement, Jun 2, 11:19 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1219 AM EDT MON JUN 3 2019
VAZ099-030500-
Accomack-
1219 AM EDT MON JUN 3 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL ACCOMACK
COUNTY...
At 1219 AM EDT, a thunderstorm with heavy rain was located over
Tangier, or 14 miles east of Fair Port, moving east at 30 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Locations impacted include...
Onancock, Parksley, Tangier, Onley, Accomac, Bloxom, Saxis, Sanford,
Clam, Guilford and Tasley.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3767 7562 3768 7591 3776 7587 3775 7590
3777 7593 3775 7596 3776 7600 3780 7604
3785 7604 3788 7607 3790 7591 3792 7587
3794 7585 3793 7584 3794 7582 3797 7570
3796 7566 3799 7563 3800 7559
TIME...MOT...LOC 0419Z 261DEG 24KT 3779 7602
05